MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH BCS XP SYSTEM

SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH BCS XP SYSTEM
Model Number BCS XP SYSTEM
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/30/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer contacted a siemens customer care center (ccc) and reported that a discordant, falsely low heparin result was obtained on a patient sample on a bcs xp system.A siemens customer service engineer (cse) was dispatched to the site.The cse replaced the sample probe, the syringes, and the dilutor.The issue was isolated to one sample and no instrument errors occurred at the time of the event.Quality controls recovered within range at the time of the event.Possible causes of the event include a bubble in the system or the sample or improper mixing of the anticoagulant and the sample in the tube.Siemens is investigating the issue.
 
Event or Problem Description
A discordant, falsely low heparin result was obtained on a patient sample on a bcs xp system.The discordant result was reported to the physician(s).The patient was admitted to the hospital based on the reported result and was administered low molecular weight heparin (lovenox).The next day the physician questioned the result and requested that the sample be repeated for heparin.The original sample was repeated twice for heparin, resulting higher.These results were reported, as the correct results, to the physician(s).There are no reports of adverse health consequences due to the patient being administered lovenox as a result of the discordant, falsely low heparin result.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr on 27-jan-2020.Additional information (30-jan-2020): siemens investigated the issue regarding the discordant, falsely low heparin result obtained on a patient sample on a bcs xp system.Quality controls (qc) recovered within range at the time of the event.There were no instrument errors and no other patient results were affected, indicating that the issue is sample specific.Siemens is unable to exclude sample collection and handling, if platelet poor plasma was used or if the sample had froth, lamellae or a bubble present.Additionally, the customer did not follow the recommendation in the bcs xp innovance heparin application sheet to check the sample and measure the sample again when a result of 0.00 iu/ml is obtained.The cause of the discordant, falsely low heparin result is unknown.The system is performing according to specifications.No further evaluation of this device is required.

Brand Name
BCS XP SYSTEM
Common Device Name
BCS XP SYSTEM
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH
emil-von-behring- str. 76
marburg D-350 41
GM  D-35041
MDR Report Key9632274
Report Number9610806-2020-00002
Device Sequence Number380287
Product Code GKP
UDI-Device Identifier00630414945514
UDI-Public00630414945514
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K970431
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBCS XP SYSTEM
Device Catalogue Number10459330
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/01/2020
Supplement Date Received by Manufacturer01/30/2020
Initial Report FDA Received Date01/27/2020
Supplement Report FDA Received Date02/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1